Kansas, 2011Flash Flooding and Flooding in Kansas, June 1 to 2, 2011
June 1 to 2, 2011 · NWS TOP · 87 events in 16 counties and zones
On the afternoon of June 1, severe thunderstorms formed across northeast Kansas as a warm front lifted northward through the area. Most of these storms produced severe hail up to the size of golf balls, but some of the stronger storms brought hail up to the size of baseballs.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $500
- Events
- 87
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the afternoon of June 1, severe thunderstorms formed across northeast Kansas as a warm front lifted northward through the area. Most of these storms produced severe hail up to the size of golf balls, but some of the stronger storms brought hail up to the size of baseballs. One of the strongest storms formed in Marion and McPherson counties and moved northward into Dickinson county. This storm produced a large amount of baseball sized hail and even some stones up to the size of softballs between Solomon and Abilene. Some of the storms had strong rotation and one storm produced a funnel cloud near Agenda. Aside from the significant hail and brief funnels, these storms were slow moving and brought torrential rain which has caused significant flooding to Manhattan, Louisville, Ogden, and Morganville. The storms which caused the flooding brought between 6 and 9 inches of rain over a 6 hour period to Clay, Riley, Pottawatomie, and Dickinson counties. In Manhattan the Red Bud Estates was completely inundated with running water from Wildcat Creek. Rock Creek in Louisville rose out of its banks and flooded some residences along Highway 99. Subtantial flooding also occurred in the town of Morganville in Clay County and Ogden in Riley county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 1, 11:50 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 1, 11:50 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1250 PM CDT WED JUN 1 2011
...UPDATE TO AVIATION...
.DISCUSSION...
SURFACE HIGH PRESSURE REMAINS CENTERED OVER NORTHEAST KANSAS AND
NORTHWEST MISSOURI WITH CLEAR SKIES AND DEW POINTS IN THE LOWER
50S. RETURN FLOW WILL DEVELOP THIS MORNING IN RESPONSE TO A
TIGHTER PRESSURE GRADIENT WITH THE SURFACE HIGH BUILDING EAST AND
A LEESIDE SURFACE LOW DEEPENING. A WARM FRONT WILL SHARPEN AND
LIFT NORTH INTO NORTHEAST KANSAS WITH MOISTURE ADVECTION BRINGING
A RETURN OF DEW POINTS IN THE 60S. ELEVATED CONVECTION WILL BE
POSSIBLE WITH THIS SURGE OF LOW AND MID LEVEL MOISTURE. HAVE GONE
WITH SLIGHT POPS THIS MORNING AND CHANCE POPS THIS AFTERNOON DUE
TO A SIGNIFICANT DRY LAYER ABOVE 850MB THAT WILL MOISTEN THROUGH
THE DAY. AN 850MB LOW LEVEL JET WILL VEER THIS EVENING WITH THE
FRONT LIFTING NORTH INTO NEBRASKA ALONG WITH THE STRONGER
ISENTROPIC LIFT ALONG THE 305-315K SURFACES. TEMPERATURES TODAY
WILL BE ABOVE NORMAL AIDED BY INCREASED MIXING.
UPPER RIDGING WILL EXPAND ACROSS THE PLAINS AND THE OZARKS
THURSDAY AND FRIDAY. HIGH TEMPERATURES WILL TREND TO THE UPPER
80S AND LOWER 90S WITH LOWS IN THE 70S. A WEAK COLD FRONT
ASSOCIATED WITH AN UPPER TROUGH MOVING THROUGH THE NORTHERN
PLAINS SUPPORTS A SLIGHT CHANCE FOR THUNDERSTORMS IN NORTH
CENTRAL KANSAS FRIDAY NIGHT. THE UPPER RIDGE IS PROGGED TO
FURTHER EXPAND OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL
PRODUCE WINDY...MUGGY AND DRY CONDITIONS ALONG WITH HIGHS
GENERALLY IN THE 90S AND LOWS IN THE 70S. NOTEWORTHY CHANCES FOR
PRECIPITATION ARE NOT EXPECTED UNTIL MID TO LATE NEXT WEEK WITH
THE POTENTIAL OF AN UPPER TROUGH MOVING INTO THE PLAINS.
ANGLE
&&
.AVIATION...
VFR CONDITIONS EXPECTED FOR THE TAF PERIOD. SHOWERS AND
THUNDERSTORMS ARE CURRENTLY MOVING THROUGH MHK AND WILL EFFECT TOP
AND FOE IN THE NEXT FEW HOURS. CEILINGS AND VISIBILITY COULD
BRIEFLY DROP TO MVFR IN THE HEAVIER SHOWERS AND THUNDERSTORMS.
PRECIP SHOULD MOVE EAST OF THE TAF SITES BY SUNSET WITH GUSTY
SOUTHERLY WINDS DURING THE DAY TOMORROW.
ANDERSON
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 3:35 AM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
435 AM CDT WED JUN 1 2011
KSZ008>012-020>024-026-034>040-054>056-058-059-020945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
435 AM CDT WED JUN 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA. SOME
THUNDERSTORMS COULD BE STRONG TO SEVERE THIS AFTERNOON WITH HAIL
UP TO THE SIZE OF QUARTERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY NIGHT NORTH
OF INTERSTATE 70.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 1, 9:25 AM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1025 AM CDT WED JUN 1 2011
KSZ020-034-011600-
CLOUD-OTTAWA-
1025 AM CDT WED JUN 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTAWA AND SOUTH CENTRAL
CLOUD COUNTIES...
THROUGH 1100 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH
ACROSS PORTIONS OF NORTHERN OTTAWA AND SOUTH CENTRAL CLOUD COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS UP TO 40 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE DELPHOS AND GLASCO.
&&
LAT...LON 3951 9776 3922 9738 3907 9777 3922 9794
3925 9794
TIME...MOT...LOC 1525Z 226DEG 20KT 3920 9778Local storm report, Jun 1, 1:16 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
216 PM CDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HEAVY RAIN 7 N GREEN 39.53N 97.00W
06/01/2011 M3.50 INCH CLAY KS PUBLIC
859 ROAD HAD WATER RUNNING ACROSS THE ROAD. APPROXIMATELY
3 INCHES DEEP FROM THE NEARBY FIELD.
&&
JBEvent by event
61 hail, 11 flash flood, 8 flood, 6 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Hail, Pottawatomie
- When
- June 1, 1:25 PM CST to 1:26 PM CST
- Where
- Pottawatomie County, 0.81 mi SE of Westmoreland
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.392, -96.409
Hail, Pottawatomie
- When
- June 1, 1:45 PM CST to 1:46 PM CST
- Where
- Pottawatomie County, 1.27 mi WNW of Olsburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.440, -96.640
Hail, Pottawatomie
- When
- June 1, 2:00 PM CST to 2:01 PM CST
- Where
- Pottawatomie County, 0.3 mi ENE of Wheaton
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.502, -96.315
Hail, Pottawatomie
- When
- June 1, 2:04 PM CST to 2:06 PM CST
- Where
- Pottawatomie County, 2.44 mi WNW of Westmoreland
- Measured
- 1.25 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.417, -96.460
Hail, Pottawatomie
- When
- June 1, 2:07 PM CST to 2:09 PM CST
- Where
- Pottawatomie County, 0.87 mi SE of Westmoreland
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.390, -96.410
Hail, Pottawatomie
- When
- June 1, 2:07 PM CST to 2:08 PM CST
- Where
- Pottawatomie County, Westmoreland
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.400, -96.420
Half dollar sized hail collected on the ground.
Hail, Pottawatomie
- When
- June 1, 2:08 PM CST to 2:09 PM CST
- Where
- Pottawatomie County, 1.39 mi W of Westmoreland
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.399, -96.446
Hail, Pottawatomie
- When
- June 1, 2:13 PM CST to 2:15 PM CST
- Where
- Pottawatomie County, 4.06 mi SE of Westmoreland
- Measured
- 1.25 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.355, -96.371
Hail, Pottawatomie
- When
- June 1, 2:18 PM CST to 2:27 PM CST
- Where
- Pottawatomie County, 3.69 mi E of Westmoreland to 4.26 mi ENE of Louisville
- Measured
- 0.75 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.397, -96.351
Hail, Pottawatomie
- When
- June 1, 2:18 PM CST to 2:19 PM CST
- Where
- Pottawatomie County, 5.07 mi ENE of Westmoreland
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.421, -96.329
Hail, Pottawatomie
- When
- June 1, 2:22 PM CST to 2:23 PM CST
- Where
- Pottawatomie County, 4.09 mi NNW of Laclede
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.400, -96.261
Hail, Pottawatomie
- When
- June 1, 2:25 PM CST to 2:26 PM CST
- Where
- Pottawatomie County, 2.14 mi W of Laclede
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.349, -96.260
Hail, Pottawatomie
- When
- June 1, 2:30 PM CST to 2:31 PM CST
- Where
- Pottawatomie County, 2.81 mi N of Laclede
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.390, -96.230
Hail, Pottawatomie
- When
- June 1, 2:30 PM CST to 2:35 PM CST
- Where
- Pottawatomie County, 3.6 mi SSW of Laclede
- Measured
- 1.75 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.300, -96.239
Hail, Pottawatomie
- When
- June 1, 2:31 PM CST to 2:36 PM CST
- Where
- Pottawatomie County, 3.95 mi NNE of Laclede
- Measured
- 1.5 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.400, -96.184
Hail, Pottawatomie
- When
- June 1, 2:33 PM CST to 3:41 PM CST
- Where
- Pottawatomie County, 2.3 mi SSE of Laclede
- Measured
- 2.75 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.321, -96.199
Hail, Pottawatomie
- When
- June 1, 2:36 PM CST to 2:39 PM CST
- Where
- Pottawatomie County, 3.45 mi NNW of Aikins
- Measured
- 1.5 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.413, -96.153
Hail, Pottawatomie
- When
- June 1, 2:36 PM CST to 2:39 PM CST
- Where
- Pottawatomie County, 1.55 mi WNW of Aikins
- Measured
- 1.25 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.380, -96.146
Hail, Pottawatomie
- When
- June 1, 2:45 PM CST to 2:46 PM CST
- Where
- Pottawatomie County, 0.65 mi NW of St Clere
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.377, -96.058
Hail, Pottawatomie
- When
- June 1, 2:50 PM CST to 2:55 PM CST
- Where
- Pottawatomie County, 0.67 mi W of Emmett
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.301, -96.062
A trained spotter on Highway 63 reported golfball-sized hail and 50 mph winds.
Hail, Pottawatomie
- When
- June 1, 2:50 PM CST to 2:55 PM CST
- Where
- Pottawatomie County, 0.81 mi E of St Clere to 2.2 mi NE of Emmett
- Measured
- 0.88 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.368, -96.035
Hail, Pottawatomie
- When
- June 1, 2:52 PM CST to 2:57 PM CST
- Where
- Pottawatomie County, 2.05 mi W of Emmett to 0.86 mi WNW of Emmett
- Measured
- 1.75 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.304, -96.088
Hail, Pottawatomie
- When
- June 1, 2:53 PM CST to 2:56 PM CST
- Where
- Pottawatomie County, 1.48 mi NNW of Emmett
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.320, -96.060
Hail, Pottawatomie
- When
- June 1, 2:55 PM CST to 3:00 PM CST
- Where
- Pottawatomie County, 0.87 mi NW of Emmett
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 39.310, -96.060
This report was relayed through dispatch.
Hail, Pottawatomie
- When
- June 1, 2:55 PM CST to 2:57 PM CST
- Where
- Pottawatomie County, 1.66 mi NW of Emmett
- Measured
- 1.25 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.319, -96.069
Hail, Osage
- When
- June 1, 2:57 PM CST to 3:02 PM CST
- Where
- Osage County, 0.54 mi W of Osage City
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.630, -95.830
Hail, Marshall
- When
- June 1, 3:00 PM CST
- Where
- Marshall County, 0.69 mi N of Frankfort
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.710, -96.420
Hail, Osage
- When
- June 1, 3:04 PM CST to 3:06 PM CST
- Where
- Osage County, 0.54 mi W of Osage City
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.630, -95.830
Hail, Osage
- When
- June 1, 3:04 PM CST to 3:09 PM CST
- Where
- Osage County, 0.88 mi SW of Peterton
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.660, -95.840
Hail, Pottawatomie
- When
- June 1, 3:04 PM CST to 3:05 PM CST
- Where
- Pottawatomie County, 4.16 mi ENE of Emmett
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.333, -95.985
Hail, Osage
- When
- June 1, 3:08 PM CST to 3:13 PM CST
- Where
- Osage County, 0.88 mi SW of Peterton
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.660, -95.840
Hail, Jackson
- When
- June 1, 3:18 PM CST to 3:19 PM CST
- Where
- Jackson County, 3.92 mi NNE of Delia
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.303, -95.944
Hail, Jackson
- When
- June 1, 3:25 PM CST to 3:26 PM CST
- Where
- Jackson County, 2.55 mi ENE of Delia
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.270, -95.930
Hail, Jackson
- When
- June 1, 3:27 PM CST to 3:28 PM CST
- Where
- Jackson County, 6.84 mi NE of Delia
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.318, -95.877
Hail, Osage
- When
- June 1, 3:28 PM CST to 3:29 PM CST
- Where
- Osage County, 2.56 mi WNW of Lyndon Pomona Lk Arp
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.720, -95.720
Hail, Jackson
- When
- June 1, 3:45 PM CST to 3:46 PM CST
- Where
- Jackson County, 3.28 mi WNW of Hoyt
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.260, -95.760
Thunderstorm Wind, Jackson
- When
- June 1, 3:55 PM CST to 4:00 PM CST
- Where
- Jackson County, 0.87 mi NW of Hoyt
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.260, -95.710
Law enforcement reported 75 mph winds with golfball-sized hail.
Hail, Jackson
- When
- June 1, 3:55 PM CST to 4:00 PM CST
- Where
- Jackson County, 0.87 mi NW of Hoyt
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.260, -95.710
Hail, Jackson
- When
- June 1, 3:58 PM CST to 3:59 PM CST
- Where
- Jackson County, 2.62 mi SE of Mayetta
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.300, -95.700
Hail, Nemaha
- When
- June 1, 4:31 PM CST
- Where
- Nemaha County, 0.87 mi SW of Goff
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.660, -95.930
Hail, Jefferson
- When
- June 1, 4:36 PM CST
- Where
- Jefferson County, 4.42 mi NW of Meriden
- Measured
- 0.75 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.224, -95.630
Flash Flood, Nemaha
- When
- June 1, 4:41 PM CST to 5:41 PM CST
- Where
- Nemaha County, 3.36 mi SSE of Baileyville to 1.47 mi SSE of Seneca
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.806, -96.153
Water covered K187 just southwest of Seneca. The highway was not closed, but sheriff deputies were on the scene directing traffic.
Hail, Jefferson
- When
- June 1, 4:41 PM CST to 4:42 PM CST
- Where
- Jefferson County, 1.73 mi WNW of Oskaloosa
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.227, -95.351
Hail, Nemaha
- When
- June 1, 4:47 PM CST to 4:52 PM CST
- Where
- Nemaha County, 0.87 mi SW of Wetmore
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.620, -95.810
Hail, Jefferson
- When
- June 1, 4:53 PM CST to 4:54 PM CST
- Where
- Jefferson County, 1.27 mi WNW of Ozawkie
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 39.230, -95.470
Thunderstorm Wind, Jefferson
- When
- June 1, 4:55 PM CST to 4:59 PM CST
- Where
- Jefferson County, 1.27 mi WNW of Ozawkie
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 39.230, -95.470
An off-duty NWS employee reported 65 mph winds near Lake Perry.
Hail, Jefferson
- When
- June 1, 5:05 PM CST to 5:06 PM CST
- Where
- Jefferson County, 1.07 mi E of Ozawkie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.220, -95.430
Hail, Pottawatomie
- When
- June 1, 5:10 PM CST
- Where
- Pottawatomie County, Fostoria
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.430, -96.520
Hail, Dickinson
- When
- June 1, 6:19 PM CST to 6:20 PM CST
- Where
- Dickinson County, 2.76 mi N of Holland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.810, -97.280
Hail, Republic
- When
- June 1, 6:24 PM CST to 6:29 PM CST
- Where
- Republic County, 0.87 mi SW of Wayne
- Measured
- 2 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.710, -97.560
Two inch hail fell at 210 and Valley Road.
Hail, Dickinson
- When
- June 1, 6:34 PM CST to 6:36 PM CST
- Where
- Dickinson County, 2.63 mi SW of Enterprise
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.870, -97.150
Hail, Dickinson
- When
- June 1, 6:40 PM CST to 6:45 PM CST
- Where
- Dickinson County, 0.54 mi E of Abilene
- Measured
- 2.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.920, -97.210
Hail, Dickinson
- When
- June 1, 6:44 PM CST to 6:49 PM CST
- Where
- Dickinson County, 0.54 mi E of Abilene
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.920, -97.210
Hail, Dickinson
- When
- June 1, 6:47 PM CST to 6:52 PM CST
- Where
- Dickinson County, 0.54 mi W of Abilene
- Measured
- 4.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.920, -97.230
The Emergency Manager for Dickinson County reported 4 to 5 inch hail near Abilene.
Hail, Dickinson
- When
- June 1, 6:49 PM CST to 6:54 PM CST
- Where
- Dickinson County, 0.54 mi E of Abilene
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.920, -97.210
Funnel Cloud, Republic
- When
- June 1, 7:00 PM CST to 7:01 PM CST
- Where
- Republic County, 1.59 mi W of Agenda to 1.6 mi W of Agenda
- Reported by
- Trained Spotter
- Coordinates
- 39.720, -97.460
A trained spotter reported a funnel cloud near Agenda.
Hail, Wabaunsee
- When
- June 1, 7:05 PM CST to 7:06 PM CST
- Where
- Wabaunsee County, 4.46 mi NE of Hessdale
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 38.957, -96.132
Hail, Wabaunsee
- When
- June 1, 7:30 PM CST to 7:31 PM CST
- Where
- Wabaunsee County, 1.28 mi ENE of Vera
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.060, -96.080
Hail, Dickinson
- When
- June 1, 8:30 PM CST to 8:45 PM CST
- Where
- Dickinson County, 2.27 mi WSW of Carlton
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.670, -97.320
The hail lasted from 9:30 pm until 9:45 pm.
Hail, Dickinson
- When
- June 1, 8:33 PM CST
- Where
- Dickinson County, 2.27 mi WSW of Carlton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.670, -97.320
Hail, Dickinson
- When
- June 1, 8:56 PM CST to 8:57 PM CST
- Where
- Dickinson County, 4.9 mi W of Carlton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.690, -97.370
Hail, Washington
- When
- June 1, 9:00 PM CST to 9:01 PM CST
- Where
- Washington County, 1.07 mi E of Vining
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.570, -97.280
Hail, Dickinson
- When
- June 1, 9:00 PM CST to 9:11 PM CST
- Where
- Dickinson County, 2.15 mi W of Holland
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.770, -97.320
The hail began falling at 9:53 pm as nickels, and continued to increase with time.
Thunderstorm Wind, Dickinson
- When
- June 1, 9:33 PM CST to 9:38 PM CST
- Where
- Dickinson County, 0.54 mi E of Abilene
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.920, -97.210
The AWOS station near Abilene measured sustained winds of 54 mph, with a gust of 64 mph.
Hail, Dickinson
- When
- June 1, 9:36 PM CST to 9:41 PM CST
- Where
- Dickinson County, 1.08 mi E of Sand Spg
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.900, -97.260
Thunderstorm Wind, Dickinson
- When
- June 1, 10:42 PM CST to 10:45 PM CST
- Where
- Dickinson County, 0.54 mi E of Solomon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.920, -97.360
The public reported a 60 mph wind gust near Solomon.
Flash Flood, Republic
- When
- June 1, 11:11 PM CST to June 2, 1:11 AM CST
- Where
- Republic County, 2.61 mi SW of Talmo to 2.86 mi SE of Agenda
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.673, -97.615
Highway 148 was closed between Talmo and Agenda with 3 to 5 feet of water flowing over the road. Roads 220 and 290 south of Wayne and Agenda, respectively, were closed due to high water running over the roadways.
Thunderstorm Wind, Geary
- When
- June 1, 11:16 PM CST to 11:19 PM CST
- Where
- Geary County, 1.07 mi W of Camp Forsythe
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.070, -96.850
A trained spotter near Junction City reported 60 to 65 mph winds.
Hail, Geary
- When
- June 1, 11:20 PM CST
- Where
- Geary County, 1.07 mi W of Camp Forsythe
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 39.070, -96.850
Thunderstorm Wind, Geary
- When
- June 1, 11:20 PM CST to 11:23 PM CST
- Where
- Geary County, 1.52 mi S of Junction City
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 39.008, -96.835
A small tree fell near I-70 and Washington Street.
Flash Flood, Ottawa
- When
- June 2, 12:00 AM CST to 4:00 AM CST
- Where
- Ottawa County, 4.87 mi N of Verdi to 5.2 mi SW of Lindsey
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.050, -97.493
Numerous county roads were impassable overnight due to high water. Also water was flowing over the intersection at 210th and Quartz Road.
Flash Flood, Clay
- When
- June 2, 1:00 AM CST to 2:00 AM CST
- Where
- Clay County, 2.4 mi NE of Morganville to 3.06 mi SE of Morganville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.495, -97.169
Morganville was inundated by flash flooding. Numerous city buildings were flooded, and virtually all roads in the vicinity were washed out.
Flash Flood, Riley
- When
- June 2, 2:47 AM CST to 8:00 AM CST
- Where
- Riley County, 1.04 mi ENE of Camp Funston to 0.54 mi SSW of Ogden
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.104, -96.711
The intersection of Anderson and Scenic Roads were closed with at least 6 inches of flowing water. Portions of Gardenway Road were closed, and apartments were being evactuated near Wildcat Creek. The flash flooding continued over the course of several hours and caused evacuations near the Garden Way Apartments, the Highland Ridge area and the Red Bed area near Scenic Drive. Flash flooding was also a major problem near Ogden as areas near 7 Mile Creek near Ogden were evacuated. By 8:00 am CST water over K-114 and K-18 in Ogden shut down access to the city. Portions of Ogden were being evacuated near K-18 and Walnut Road.
Flash Flood, Clay
- When
- June 2, 4:00 AM CST to 4:30 AM CST
- Where
- Clay County, 3.32 mi WSW of Broughton to 5.9 mi NE of Clay Center
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.298, -97.105
Local law enforcement reported that 6 inches of water was flowing over Highway 15 near Clay Center. Areas around Clay Center also experienced some minor flooding, including the Clay Center Zoo Park.
Flood, Cloud
- When
- June 2, 4:03 AM CST to 6:03 AM CST
- Where
- Cloud County, 0.21 mi N of Glasco to 1.45 mi SSW of Glasco
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.373, -97.850
In Glasco, about 12 to 18 inches of water flooded the local residential streets.
Flash Flood, Geary
- When
- June 2, 4:15 AM CST to 5:15 AM CST
- Where
- Geary County, 1.63 mi SE of (Fri)marshall Aaf Ft to 0.95 mi ESE of Grandview Plaza
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.031, -96.752
Local law enforcement reported 2700th block of Ridge Road was closed due to high water. Water washed rocks onto K-57.
Flash Flood, Pottawatomie
- When
- June 2, 4:20 AM CST to 5:20 AM CST
- Where
- Pottawatomie County, 1.27 mi ESE of Swamp Angel to 2.41 mi WSW of Wamego
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.190, -96.460
Both Lanes of Highway 24 were under water, 3 miles west of St. George.
Flash Flood, Pottawatomie
- When
- June 2, 4:20 AM CST to 5:20 AM CST
- Where
- Pottawatomie County, 6.51 mi WNW of Blaine to 2.99 mi E of Fostoria
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.532, -96.515
Rocks washed over Highway 16 near Wheaton.
Flash Flood, Dickinson
- When
- June 2, 5:10 AM CST to 6:10 AM CST
- Where
- Dickinson County, 2.26 mi ENE of Abilene to 2.69 mi NE of Abilene Wright Arpk
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.930, -97.180
Flooding was reported about 1/4 mile east of Old Highway 40 and Jeep Road near Abilene.
Flood, Cloud
- When
- June 2, 5:25 AM CST to 6:25 AM CST
- Where
- Cloud County, 1.29 mi W of Miltonvale to 9.48 mi WSW of Miltonvale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.352, -97.474
Just west of Miltonvale, 4 to 5 feet of water covered Camp Road.
Flash Flood, Pottawatomie
- When
- June 2, 8:40 AM CST to 10:40 AM CST
- Where
- Pottawatomie County, 0.54 mi E of Louisville to 3.92 mi N of Wamego
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.250, -96.310
Rock Creek was out of its banks and was flooding residences in Louisville.
Flood, Ottawa
- When
- June 2, 8:50 AM CST to 10:50 AM CST
- Where
- Ottawa County, 0.6 mi NNW of Lamar to 1.49 mi W of Lamar
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.258, -97.584
A trained spotter estimated 2 to 3 feet of water over the road at the intersection between Treaty Road and 190th Road.
Flood, Jefferson
- When
- June 2, 1:16 PM CST to 3:16 PM CST
- Where
- Jefferson County, 1.53 mi NNE of Grantville to 1.48 mi ENE of Grantville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.099, -95.555
KOA Road, 1 mile north of Grantville, has 8 inches of water flowing across the road from Muddy Creek.
Flood, Jefferson
- When
- June 2, 1:21 PM CST to 3:21 PM CST
- Where
- Jefferson County, 0.73 mi E of Meriden to 0.72 mi SSE of Meriden
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.181, -95.556
Water flowing across 62nd Street, south of Meriden, caused closure of the road near the Shawnee/Jefferson County line.
Flood, Shawnee
- When
- June 2, 2:02 PM CST to 4:02 PM CST
- Where
- Shawnee County, 0.87 mi SE of Willard to 1.2 mi SSW of Willard
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.090, -95.940
The Kansas River at this location was reported out of its banks on both sides of the river.
Flood, Shawnee
- When
- June 2, 2:15 PM CST to 4:15 PM CST
- Where
- Shawnee County, 4.87 mi E of Elmont to 4.73 mi E of Elmont
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.160, -95.610
The intersection of Kincaid Road, Sherman Road, and 70th Street was closed due to water flowing across the road from Muddy Creek.
Flood, Clay
- When
- June 2, 6:05 PM CST to 8:05 PM CST
- Where
- Clay County, 2.2 mi NNE of Clay Center to 2.94 mi ENE of Clay Center
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.410, -97.105
Widespread flooding continues in Clay County along large stem rivers and smaller streams. Highway 15 was down to one lane near the Republican River.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Massachusetts, June 1, 20113 deaths · 200 injured · $228 million · EF3 · 39 events
- Flooding in Nebraska, June 1 to 30, 20112 deaths · $4.3 million · 11 events
- Drought in Texas, June 1 to 30, 2011$1.3 billion · 24 events
- Tornado and Flash Flood in Kansas, June 1 to 4, 2011$15 million · EF0 · 38 events
- Wildfire in Arizona, June 1 to 30, 2011$58 million · 1 event
- Rip Current in American Samoa, June 1 to 10, 20111 death · 1 injured · 1 event
- Tornado and Flood in Nebraska, June 1, 2011$4.5 million · EF0 · 26 events
- Drought in Texas, June 1 to 30, 2011$8.4 million · 10 events
- Drought in Texas, June 1 to 30, 2011$853,000 · 31 events
- Tornadoes and Flash Flooding in Kansas, June 1 to 3, 2011$521,000 · EF0 · 36 events
- Wildfire in Arizona, June 1 to 25, 20111 injured · $1.0 million · 1 event
- Flood in Washington, June 1 to 18, 2011$1.2 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325754, 325711, 325766, 325755, 325712, 325713, 325757, 325770, 325760, 325761, 325759, 325756, 325714, 325769, 325758, 325764, 325763, 325767, 325762, 325715, 325771, 325773, 325716, 325717, 325768, 325718, 325719, 325720, 325722, 325765, 325721, 325772, 325752, 325774, 325723, 325751, 325725, 325726, 325724, 325727, and more.